Our expert says:
Dear Angie (Anonymous)
It is possible that your weight gain is hormonal seeing that you initially lost weight when you came off the pill. I would urge you to consult a gynaecologist a) to check your hormone levels, b) to help you with this excessive blood loss due to your long menstruation. Discuss all the problems you are experiencing, namely the weight gain, insomnia and your inability to cure the anaemia with the gynae. Keep in mind that the following foods are good sources of readily available iron: red meat, liver, fish, poultry, egg yolk, iron-fortified bread, cereals and maize meal and dried fruit such as raisins.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.